Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 200, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 8, 2008, 6:38 PM CDT for Coles County, Douglas County, Edgar County, Illinois. It was in force for 30 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 6:38 PM CDT (23:38 UTC)
- Expired
- Jul 8, 2008, 7:08 PM CDT
- In force
- 30 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Coles County, IL, Douglas County, IL, Edgar County, IL
The radar
The Indianapolis radar (KIND), 125 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:44 PM CDT | TSTM WND DMG | Brocton, IL | SEVERAL TREES BLOWN DOWN WITH FALLEN TREE LIMBS CAUSING DAMAGE TO SOME VEHICLES. |
| Jul 8, 6:44 PM CDT | TSTM WND DMG | Kansas, IL | SEVERAL TREES BLOWN DOWN WITH FALLEN TREE LIMBS CAUSING SOME DAMAGE TO VEHICLES. |
| Jul 8, 6:45 PM CDT | TORNADO | 6 N Paris, IL | SPOTTERS SITED A TORNADO FOR A FEW MINUTES JUST WEST OF HIGHWAY 1 AND NEAR 1600 STREET. DAMAGED POLE BARNS AND GRAIN BINS. |
| Jul 8, 6:48 PM CDT | TORNADO | 3 E Hume, IL | POSSIBLE BRIEF TORNADO...REPORTED BY CHRISMAN FIRE DEPARTMENT...NEAR 850 EAST AND US HIGHWAY 36. |
| Jul 8, 6:50 PM CDT | TSTM WND DMG | 1 N Paris, IL | SEVERAL TREES DOWN AT CEMETARY ON HIGH STREET ON NORTH SIDE OF PARIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:54 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 082338
SVRILX
ILC029-041-045-090030-
/O.NEW.KILX.SV.W.0200.080708T2338Z-080709T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF
KANSAS...OR ABOUT 13 MILES NORTHEAST OF CHARLESTON...AND WAS MOVING
EAST AT 54 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARIS...
CHRISMAN...
VERMILION...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BROCTON...HUME...NEWMAN AND
REDMON.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3952 8802 3982 8801 3983 8753 3982 8752
3951 8753 3950 8753
TIME...MOT...LOC 2338Z 267DEG 47KT 3961 8790
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 082356
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT TUE JUL 8 2008
ILC029-041-045-090030-
/O.CON.KILX.SV.W.0200.000000T0000Z-080709T0030Z/
COLES-DOUGLAS-EDGAR-
655 PM CDT TUE JUL 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EDGAR...EASTERN DOUGLAS AND EXTREME NORTHEASTERN COLES
COUNTIES...
AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF
EDGAR COUNTY AIRPORT...OR ABOUT 4 MILES NORTH OF PARIS...MOVING EAST
AT 62 MPH.
OTHER LOCATIONS AFFECTED INCLUDE...ISABEL...VERMILION...SCOTTLAND...
REDMON...NEWMAN...METCALF...KANSAS...HUME...EDGAR...CHRISMAN...
BROCTON AND BORTON.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
A TORNADO MAY DEVELOP AT ANY TIME. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH
AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
LAT...LON 3952 8802 3982 8801 3983 8753 3982 8752
3951 8753 3950 8753
TIME...MOT...LOC 2355Z 271DEG 54KT 3967 8759
$$
AUTEN000
WWUS53 KILX 090008
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
709 PM CDT TUE JUL 8 2008
ILC029-041-045-090019-
/O.CAN.KILX.SV.W.0200.000000T0000Z-080709T0030Z/
COLES-DOUGLAS-EDGAR-
709 PM CDT TUE JUL 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EDGAR...EASTERN DOUGLAS AND
EXTREME NORTHEASTERN COLES COUNTIES IS CANCELLED...
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3952 8802 3982 8801 3983 8753 3982 8752
3951 8753 3950 8753
TIME...MOT...LOC 0009Z 271DEG 54KT 3966 8732
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:37 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 8, 3:37 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE LINCOLN IL 337 PM CDT TUE JUL 8 2008 .UPDATE... ISSUED 337 PM CDT TUE JUL 8 2008 STORMS ARE BECOMING ALIGNED FROM NORTH OF COLUMBIA MO TO SOUTH OF PEORIA. THE ORIENTATION IS ALONG THE STORM MOTION VECTOR WHICH WILL GREATLY ENHANCE THE FLASH FLOOD POTENTIAL TONIGHT. HAVE ISSUED A FLASH FLOOD WATCH ALONG AND SOUTHEAST OF THE STORMS THROUGH TONIGHT. HAVE NOT EXTENDED IT INTO THE SOUTHEASTERN COUNTIES YET...BUT WILL MONITOR FOR THE NEED OF AN EXTENSION. 04 && .DISCUSSION... ISSUED 222 PM CDT TUE JUL 8 2008 SHORT TERM...TONIGHT THROUGH FRIDAY... PRE-FRONTAL TROUGH EXTENDING FROM KANSAS CITY EASTWARD TO NEAR PEORIA HAS BECOME ACTIVE WITH CONVECTION SINCE THERE HAS BEEN A FEW HOURS FOR THE PREVIOUSLY OVERTURNED MORNING AIRMASS TO RECOVER. EXPECT STORMS TO CONTINUE TO SPREAD EAST AND INCREASE IN AERIAL COVERAGE THIS EVENING. HEAVY RAINFALL WILL BE POSSIBLE OVER LOCALIZED CELL-TRAINING AREAS...BUT THE HIGHER COVERAGE OF RAINFALL AMOUNTS OVER FLASH FLOOD GUIDANCE VALUES WILL BE TO THE SOUTH AND WEST OF THE FORECAST AREA. ALONG WITH THE HEAVY RAINFALL...THE PRIMARY SEVERE WEATHER THREAT WILL BE VERY FREQUENT LIGHTNING AND STRONG WET MICROBURSTS. HIGH PRECIPITABLE WATER VALUES ALONG WITH MODERATE INSTABILITY WILL CREATE FAVORABLE CONDITIONS FOR ENHANCED WATER-LOADING AND RESULTING DAMAGING WIND GUSTS...BUT THE RELATIVELY HIGH FREEZING LEVEL WILL HOLD DOWN HAIL SIZES. THE MAIN COLD FRONT IS ONLY JUST NOW ENTERING CENTRAL IOWA...AND IS EXPECTED TO ARRIVE IN OUR NORTHWESTERN COUNTIES JUST AFTER MIDNIGHT AND LIE PRETTY MUCH ACROSS THE CENTER OF THE AREA BY 12Z WED. RAIN WILL END WITH FRONTAL PASSAGE...BUT THIS WILL LIKELY NOT OCCUR ACROSS THE SOUTHEAST UNTIL WEDNESDAY AFTERNOON. WILL THEREFORE CONTINUE WITH CHANCE POPS DOWN THERE THROUGH THE DAY WEDNESDAY WHICH IS SIMILAR TIMING TO THE PREVIOUS FORECAST PACKAGES. HIGH PRESSURE WILL THEN DOMINATE THROUGH FRIDAY BRINGING DRIER AIR AND SLIGHT COOLER TEMPERATURES. LONG TERM...SATURDAY THROUGH TUESDAY... MOST LONG TERM GUIDANCE IS NOW ON BOARD WITH THE THEME OF A STRONGER UPPER LOW MOVING ACROSS SOUTHERN CANADA LATE THIS WEEK. THIS SHOULD BUCKLE THE SOUTHEAST STATES UPPER RIDGE AND ALLOW A COLD FRONT TO COME DOWN INTO THE MIDWEST ON SATURDAY. PREVIOUS FORECASTER PUT IN CHANCE POPS FOR SATURDAY AND THIS TIMING STILL LOOKS ON TRACK. WILL ALSO EXTEND THE CHANCE POPS INTO SATURDAY NIGHT. THE FRONT BEGINS TO SLOW DOWN ON SUNDAY...AND ALTHOUGH OBJECTIVE GUIDANCE LOWERS THE POPS WITH THE FRONT EXPECTED TO BE TO OUR SOUTH...WILL HAND ON TO SLIGHT CHANCE POPS FOR SUNDAY IN CASE THE FRONT ENDS UP EVEN SLOWER. TEMPERATURES WILL ALSO CORRESPONDINGLY BE COOLER SUNDAY THROUGH TUESDAY WITH THE CANADIAN AIRMASS ACROSS THE AREA. THE GFS AND ECMWF BEGIN TO DIFFER AGAIN ON HOW FAST THE FRONT RETURNS TO THE NORTH BEGINNING TUESDAY. THE GFS APPEARS TOO AGRESSIVE IN CHEWING SUCH A STRONG LOW EASTWARD INTO THE THROAT OF THE SURFACE RIDGE...BUT EVEN THE ECMWF HINTS AT THE FRONT MOVING/MODIFYING NORTH BY THEN. SO AFTER A DRY SUNDAY NIGHT THROUGH MONDAY NIGHT...WILL STICK IN SLIGHT CHANCE POPS FOR TUESDAY. 04 && .AVIATION... ISSUED 1215 PM CDT TUE JUL 8 2008 SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF A COLD FRONT OVER CENTRAL IL TERMINALS DURING MID AND LATE AFTERNOON. A PREFRONTAL TROF JUST SOUTH OF I-72 MAY IGNITE A BAND OF STRONG TO SEVERE THUNDERSTORMS IN THE NEXT FEW HOURS SE OF I-72 INTO INDIANA. COLD FRONT EXTENDING FROM CENTRAL WI THROUGH CENTRAL IA AND SE NEBRASKA WILL MOVE SE INTO NW IL BY SUNSET AND THROUGH I-72 BY MIDNIGHT/05Z. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM NW TO SE DURING THIS EVENING. THUNDERSTORMS MAY PRODUCE MVFR CEILINGS OF 2 TO 3K FT AND IFR TO MVFR VISIBILITIES OF 2 TO 3 MILES. SCATTERED CLOUDS OF 3 TO 5K FT AND BROKEN MID LEVEL CLOUDS OF 10 TO 15K FT TO DECREASE AT PIA JUST BEFORE 12Z/TUE AND ALONG I-72 AT CMI...DEC AND SPI BY 14Z/TUE. BREEZY WSW WINDS 10 TO 15 KTS AND GUSTS OF 15 TO 25 KTS TO DIMINISH WEST AROUND 7 TO 11 KTS TONIGHT AND NNW WED MORNING. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 13Z WED FOR ILZ049>054-061 &&
Hazardous weather outlook, Jul 8, 2:00 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT TUE JUL 8 2008 ILZ027>031-036>038-040>046-048-051>057-061-091100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON- SCHUYLER-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- 200 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING MID AND LATE AFTERNOON AHEAD OF A COLD FRONT...AND CONTINUE INTO MID EVENING WHEN THE FRONT FINALLY PASSES SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...DUE TO A VERY MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT. REMAIN ALERT FOR STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SATURDAY EVENING...WHEN THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM CDT. ILZ047-049-050-091100- CASS-MORGAN-SCOTT- 200 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING MID AND LATE AFTERNOON AHEAD OF A COLD FRONT...AND CONTINUE INTO MID EVENING WHEN THE FRONT FINALLY PASSES SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE... DUE TO A VERY MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT. REMAIN ALERT FOR STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SATURDAY EVENING...WHEN THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT BEARDSTOWN AND POINTS DOWNSTREAM THROUGH THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM CDT. ILZ062-063-066>068-071>073-091100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 200 PM CDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING LATE AFTERNOON AHEAD OF A COLD FRONT...AND CONTINUE TONIGHT WHEN THE FRONT FINALLY PASSES SOUTHEAST ACROSS THE AREA. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE... DUE TO A VERY MOIST AIRMASS IN PLACE AHEAD OF THE COLD FRONT. REMAIN ALERT FOR STREET AND ROAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST ILLINOIS ON WEDNESDAY AS THE FRONT GRADUALLY EXITS THE AREA. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AND SATURDAY NIGHT...WHEN THE NEXT COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM CDT. HUETTL
In the hours before
Local storm report, Jul 8, 5:05 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 S MASON CITY 40.19N 89.70W
07/08/2008 MASON IL LAW ENFORCEMENT
TWO TREES DOWN JUST SOUTH OF MASON CITY.
&&
GEELHARTLocal storm report, Jul 8, 5:28 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
528 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 SW LINCOLN 40.14N 89.38W
07/08/2008 LOGAN IL EMERGENCY MNGR
TREE DOWN NEAR THE PRISONS ON 1350TH AVE.
&&
GEELHARTLocal storm report, Jul 8, 5:48 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
548 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG ROBY 39.74N 89.40W
07/08/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE TREES DOWN AT JCT 2700N/800E.
0539 PM TSTM WND DMG 5 S MOWEAQUA 39.55N 89.02W
07/08/2008 SHELBY IL EMERGENCY MNGR
BARN DESTROYED. RELAYED BY CHRISTIAN COUNTY EMA.
0541 PM TSTM WND DMG PANA 39.39N 89.08W
07/08/2008 CHRISTIAN IL LAW ENFORCEMENT
POWER LINES DOWN.
&&
GEELHARTLocal storm report, Jul 8, 6:00 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 1 N LOAMI 39.69N 89.85W
07/08/2008 E70 MPH SANGAMON IL TRAINED SPOTTER
SWOP REPORT.
&&
GEELHARTLocal storm report, Jul 8, 6:38 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
638 PM CDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST ROSAMOND 39.38N 89.16W
07/08/2008 M62.00 MPH CHRISTIAN IL MESONET
ALSO 1.52 INCHES OF RAIN IN 30 MIN.
0600 PM TSTM WND GST 1 S ALLENVILLE 39.54N 88.54W
07/08/2008 E70.00 MPH MOULTRIE IL TRAINED SPOTTER
SWOP REPORT
0600 PM TSTM WND DMG 1 S ALLENVILLE 39.54N 88.54W
07/08/2008 MOULTRIE IL TRAINED SPOTTER
SEVERAL TREES DOWN, OTHERS WITH TREE TOPS BROKEN OFF.
LIMBS 6 TO 8 INCHES IN DIAMETER DOWN. SWOP REPORT.
0602 PM TSTM WND DMG 3 SE ALLENVILLE 39.53N 88.50W
07/08/2008 MOULTRIE IL MESONET
LARGE TREE 2 FT IN DIAMETER BROKEN OFF 2-3 FEET OFF THE
GROUND.
0622 PM TSTM WND DMG 3 N MATTOON 39.52N 88.37W
07/08/2008 COLES IL EMERGENCY MNGR
MOBILE HOME BLOWN OVER ALONG US-45.
0622 PM TSTM WND GST 5 E MATTOON 39.48N 88.28W
07/08/2008 M66.00 MPH COLES IL ASOS
AT COLES COUNTY AIRPORT
0636 PM TSTM WND GST ASHMORE 39.53N 88.02W
07/08/2008 E70.00 MPH COLES IL EMERGENCY MNGR
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:45 PM CDT | Flash Flood Watch | ILX | Christian, Macon, Morgan, Moultrie, Sangamon, Scott and 1 more | 12 hr |
| Jul 8, 4:13 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard | 47 min |
| Jul 8, 4:55 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon | 65 min |
| Jul 8, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Sangamon, Shelby | 66 min |
| Jul 8, 5:33 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Piatt | 57 min |
| Jul 8, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Coles, Cumberland, Moultrie, Shelby | 64 min |
| Jul 8, 5:51 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Moultrie | 39 min |
| Jul 8, 6:13 PM CDT | Tornado Warning | ILX | Coles, Douglas | 32 min |
| Jul 8, 6:23 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 52 min |
| Jul 8, 6:48 PM CDT | Flash Flood Warning | ILX | Christian, Shelby | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.